Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 221, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2001, 9:31 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2001, 9:31 PM CDT (02:31 UTC)
- Expired
- Apr 23, 2001, 10:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Hinds County, MS, Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 240233 SVRJAN MSC049-121-240300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 931 PM CDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1000 PM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLINTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR JACKSON...RICHLAND AT 940 PM CDT BE NEAR FLORENCE AT 945 PM CDT BE NEAR FLOWOOD...PEARL AT 955 PM CDT DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:30 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 23, 9:30 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 930 PM CDT MON APR 23 2001 UPDATED THE ZONES TO TWEAK THE POPS FOR TONIGHT...MAINLY TO INCREASE TO CATEGORICAL POPS IN MANY OF THE ZONES AS LINE OF SHOWERS AND THUNDERSTORMS IS HOLDING TOGETHER WELL THIS EVENING. LATEST MESO ETA STILL SHOWS LINGERING CHANCES OF RAIN IN THE MORNING FOR MOST OF SOUTHEAST HALF OF THE FORECAST AREA SO KEPT SOME MENTION OF RAIN IN ALL BUT WESTERN% AND NORTHWESTERN ZONES. WILL UPDATE AGAIN BEFORE MIDNIGHT. .JAN... MS...NONE. LA...NONE. AR...NONE. 15
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.